Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

lynnie22

Members
  • Content Count

    277
  • Joined

  • Last visited

Community Reputation

0 Neutral

About lynnie22

  • Rank
    Advanced Member
  • Birthday 09/22/1948

Profile Information

  • Gender
    Female
  • Location
    New York City

Recent Profile Visitors

947 profile views
  1. Not one who knows enough about POTS, unfortunately.
  2. Hi, Does anyone know about or has taken a prolia shot for osteoporosis with POTS? I am being advised to take this shot for severe osteoporosis but am concerned about its many side effects, especially because it works through the immune system and have no idea how it effects the autonomic nervous system. I have had POTS for six years. Any advise or experience would be greatly appreciated. Thank you. Lynnie
  3. Just wanted to share this. Just saw my neurologist who said they recently completed a study on paxil and pots showing it helps both the tachycardia and stomach issues. Not sure where the study was done, nor if it involved only paxil, or any other SSRIs, but I know some people have been helped by various SSRIs. I haven't tried it yet myself.
  4. Hi Katie! Nice hearing from you. I didn't realize you were so disabled with your digestion. There is a doctor who does food allergy testing I've been trying to get to for months. In NYC, it costs an arm and a leg because it isn't covered by insurance. So I've been trying to get there. In my system it works like this and it keeps getting worse: for months I was constipated and then the last several months, one day nothing, the next day, the runs several times, every other day. I eliminated milk and that helped for a while but not for long. Thanks for that advise. And a do have a prescription from my internist for librex for cramping when needed. I keep thinking its the POTS. Anyway, thanks. That reinforces my need to go to NJ. Take care, Lynn
  5. I haven't been around in months. So many things started piling up, and dysautonomia went to the back burner. I'm sorry to have disappeared on all of you. Things have gotten serious so I hope some of you out there can relate to my problems and maybe suggest some roads to take or not to take. My digestion: Went from bad to worse. I now have the runs almost every day, sometimes a day in between. They are calling it IBS, although my internist thought it could be POTS related, although he said there's still nothing to do. Is there anything to do about this crippling state? I can't seem to find anything I can eat that doesn't cause pain. My other issue which most of you because of your age have probably not faced as yet: osteoporosis. I didn't take any of the drugs because I am SO drug sensitive but over the past year, I lost 10% bone mass and am at great risk of a fracture. They want to give me prolia. It is a serious drug that works though the immune system, lowering immune system functioning. The other choice is forteo, a synthetic parathyroid hormone with shots daily but I have a history of hyperparathyroidism, not a good combo. Anyway,If anyone can give feedback on either of these two conditions, experiences, choices, I would be greatly appreciative! I hope in my long absence that many of you have gotten better and found answers.
  6. Hi Kris, I am so sorry for your frustration and all you've had to go through! I can totally relate to the frustration. I also hate insurance. They can be so difficult in approving things. I have been having GI problems for months -- so it does belong on this board -- so common with our issues, but I can't find ONE gastro who will do any testing! It is driving me crazy as I'm getting worse and worse. My intestinal tract seems to be not working, but no one listens. Anyway, I'm glad you at least found Mayo. There are many, many gastros out there. Maybe you need to try someone else or go back to Mayo if you have to. Again, sorry for all your frustration. So few doctors seem to get what's really going on and it's too easy to say it's psychosomatic when they don't know what to do. Good luck and feel free to vent here.
  7. Hi Aiofe, I have flown several times also, without much of a problem. As Katybug suggested, order a wheelchair to take you through the airport to the plane. A two hour trip shouldn't be much a problem, in my experience. Take care. Lynnie
  8. I have a small hole in my heart (shunt) in the part where the blood goes into the lungs to get oxygenated. The pulmonologist believes there is a relationship between that and pots -- which affecting which, uncertain. One surgeon wants to put an umbrella over the hole. I've read mixed reviews on this one as far as pots goes. Does anyone have both these, or have had it fixed, or know of their relationship? Thanks a lot.
  9. Hi Katie, Thank you SOOO much for these links! I can't believe I missed that first post only a couple of weeks ago....Your links and highlights are so helpful. My complication is a hole in my heart, causing less oxygen to be available in general. I wonder if anyone here has had pots and that. I've read that correcting it can sometimes have deleterious effects on pots. I'm sure everything has mixed reviews Again, thanks. I'm actually going to have a test in the hospital where they simulate high altitudes and see how you do. I hope you're doing well!
  10. As I am contemplating staying with a friend in Santa Fe (7,000 ft altitude) if I can manage to get there, I began wondering about all of you out there and if you've found your symptoms are affected by your altitude, or climate for that matter. I wonder if my HR will get worse where the air is thinner or not, how the altitude will affect me in general. I live in NYC, sea level. When I've been in Seattle, also sea level but different climate and atmospheric pressure, I felt better. I don't get around much, but I believe there must be some correlation. Any ideas or experiences on this?
  11. Hi Jingles, Good to hear I am not alone with the withdrawal and tolerance factor. I haven't begun withdrawal, just don't want to be hooked anymore, and they have stopped working to help me sleep the way they used to. Good luck with getting used to the lexapro. I believe in starting very small -- with lexapro which was helpful to me for a short time before I had pots or between episodes I was on no more than 10 mg and that's where I stayed for the three months I took it. Now I imagine it would feel really different. The benzos don't bother me but I can't stand being so dependent on them and having built up such a tolerance. What caused the anxiety to get really bad for you?
  12. I was cutting back on caffeine for months...getting more and more exhausted because I was told to. Recently I began to consume more just to be able to keep my eyes open, and it really seems to have a positive effect (not too much because then my HR goes up a lot). Caffeine has this very positive effect on my eyes, seeing more clearly, my eyelids not being as heavy. Thanks Rama for bringing this up.
  13. I have to say that this is all very interesting. I am also at times very sensitive to sounds and too much activity. I get spikes in catechomine when standing too, much not near to your levels, Sarah. I also have tremendous problems going to the movies, haven't been in months, restaurants, subways out of the question (along with the stairs). For me, Ativan in these cases helps, as does propanalol but not consistently. Good luck, Dizzy Girls, with their appointment. I had 9 months of vertigo many years ago. I think ativan was first prescribed to me then and it helped back then. I'm going to try with an SSRI and see if it helps with some of my symptoms. Anyway, wishing all of you well.
  14. Thanks for your responses. It's so interesting how we all react so individually. ks42 -- It sounds like benzos have helped you ALOT and that the klonopin has actually also helped your bp. I have been on ativan for years, before I knew about the pots, and the sleep clinic at mayo they said I had these abnormal waves because of them, so wanted me to get off. Hard to know if it's helping or not. Good luck Becia on the SNRI. It sounds like the benzos have helped you all more than the SSRIs, and I guess it's a matter of trial and error, with a lot of both. I really would like to get off the benzos because they aren't really great for you over the long term with memory, etc., but I guess you have to weigh the pros and cons. I am going to try a small dose of an SSRI and also probably something to knock me out at night so I can slowly lower my ativan dose.
  15. I've been on ativan for years, primarily to help with sleep, and trying to get off them for years. Have read here that many find them helpful with the high HR, etc. And reverse. At Mayo I was told that benzos may actually be aggravating my pots. But it's **** to get off. I have also been told by my CFS doctor that SSRIs have been proven to really help with POTS symptoms. About to try one. I've read for some of you that has been the case. Any experiences either way?
×
×
  • Create New...